MAUDE Adverse Event Report: ZIMMER BIOMET, INC. VNGD CR TIB BRG 10X79/83; PROSTHESIS, KNEE

ZIMMER BIOMET, INC. VNGD CR TIB BRG 10X79/83; PROSTHESIS, KNEE
Catalog Number 183460
Medical Device Problem Code Material Erosion (1214)
Health Effect - Clinical Codes Failure of Implant (1924); Joint Laxity (4526); Insufficient Information (4580); Joint effusion (4849)
Date of Event 01/17/2024
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that a patient underwent an initial total knee arthroplasty.Subsequently, six (6) years and eight (8) months post-implantation, the patient underwent revision surgery due to wear of the articular surface.The bearing was exchanged without reported complication.Due diligence is in progress for this event; to date no further information has been reported.
 
Additional Manufacturer Narrative
(b)(4).Date of implant: exact date of implant is unknown however occurred in (b)(6) 2017.Medical product: unknown femoral component: catalog#ni, lot#ni; unknown tibial tray: catalog#ni, lot#ni.G2: foreign: germany.Diligence is in process to determine whether the product is available for evaluation.The investigation is in progress.Upon receipt of additional information or completion of the investigation, a follow-up mdr will be submitted.
 
Event or Problem Description
No further event information at time of this report.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.Customer has indicated that the product is in process of being returned to zimmer biomet for investigation.Upon receipt of additional information or completion of the investigation, a follow-up mdr will be submitted.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.The following sections have been updated: a1; b3; b4; b5; b7; d6; d9; d10; g3; h2; h6; h11.D10: medical product: unknown vanguard cr femoral component: catalog#ni, lot#ni; unknown vanguard cr tibial tray: catalog#ni, lot#ni; unknown refobacin cement: catalog#ni, lot#ni.The product has been received by zimmer biomet and the investigation is in process.Upon completion of the investigation, a follow-up mdr will be submitted.
 
Event or Problem Description
It was reported that a patient underwent an initial total knee arthroplasty.Subsequently, six (6) years and eight (8) months post-implantation, the patient experienced swelling and instability and underwent revision surgery.During the procedure, the polyethylene bearing was noted to have posterior wear.After extensive soft tissue balancing, the bearing was exchanged without reported complication.All available information has been reported.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.Visual examination of the returned product identified the proximal and distal surface to exhibit wear and damage.The device was submitted for further analysis.Analysis determined the damage to the bearing surface is potentially due to overloading, possibly exacerbated by a misalignment causing extensive overloading on the right-hand posterior condyle.Device history record was reviewed and no discrepancies related to the reported event were found.Medical records were provided and reviewed by a health care professional.Review of the available records identified the following: revision surgical notes: eua positive for instability, posterior wear noted on the inlay, new anterior stabilizing poly placed.Radiographs were provided and reviewed by a health care professional.Review of the available records identified the following: left total knee arthroplasty with medial compartment narrowing and metal on metal appearance suggesting polyethylene wear.Root cause was unable to be determined.Complaint sample was evaluated and the reported event was confirmed.If any further information is found which would change or alter any conclusions or information, a supplemental report will be filed accordingly.Zimmer biomet will continue to monitor for trends.
 
Event or Problem Description
No further event information at time of this report.

Brand Name
VNGD CR TIB BRG 10X79/83
Common Device Name
PROSTHESIS, KNEE
Manufacturer (Section D)
ZIMMER BIOMET, INC.
56 e. bell drive
p.o. box 587
warsaw IN 46581
Manufacturer (Section G)
ZIMMER BIOMET, INC.
56 e. bell drive
p.o. box 587
warsaw IN 46581
Manufacturer Contact
jennifer rapsavage
56 e. bell dr.
warsaw, IN 46582
5745260384
MDR Report Key18685644
Report Number0001825034-2024-00375
Device Sequence Number17737415
Product Code JWH
UDI-Device Identifier00880304271210
UDI-Public(01)00880304271210(17)220317(10)990770
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K171054
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Device Explanted Year2024
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 08/29/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/17/2022
Device Catalogue Number183460
Device Lot Number990770
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/17/2024
Supplement Date Received by Manufacturer04/18/2024
07/25/2024
08/28/2024
Initial Report FDA Received Date02/12/2024
Supplement Report FDA Received Date05/01/2024
08/01/2024
08/29/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/17/2017
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient SexMale
Patient Weight99 KG